Alabama, 2002

Heat in Alabama, June 3, 2002

June 3, 2002 · NWS BMX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 3, 2:00 PM CST, 2 hours earlier.

Area forecast discussion, Jun 3, 2:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT MON JUN 03 2002

HOT...STIFLING DAY TODAY.  MID 90S AREA WIDE WITH VERY LITTLE WIND.
A FEW CU ARE POPPING UP FROM MEI TO GZH TO PNF.  A BIT MORE UNSTABLE
OVER THAT AREA THAN THE REST OF THE FORECAST AREA...BUT DON/T EXPECT
MUCH TO GET GOING OVER OUR FORECAST AREA TODAY.  10 PERCENT POP FOR
SOUTHEAST SEEMS VERY REASONABLE TONIGHT...WILL USE 20 PERCENT IN
SOUTHWEST.  A SMALL SHOWER HAS STARTED OVER NORTHERN CLARKE COUNTY.

THE GULF LOW SEEMS TO BE STAYING OVER THE WESTERN GULF.  ETA SEEMS
TO HAVE THE BEST HANDLE SO WILL GO CLOSE TO ITS SOLUTION.  THE HIGH
PRESSURE THAT IS OVER US WILL GRADUALLY SLIDE EAST TOMORROW IN
RESPONSE TO THE NEXT FRONT THAT IS JUST EAST OF THE ROCKIES.  WITH
ABUNDANT SOUTHERLY FLOW AND GULF MOISTURE CHANCE TOMORROW AND
TOMORROW NIGHT LOOK REASONABLE.  THE FRONT WILL BE IN OUR AREA
THURSDAY SO WILL USE A LIKELY POP.

ONE MORE DAY OF VERY HOT TEMPERATURES TOMORROW.  GUIDANCE HIGHS
SEEM ON LINE AND WILL USE A MIX.

PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY.
HSV  071/094 071/089 069 0335
BHM  070/094 070/090 070 0224
MGM  070/095 070/091 070 -224

.BHM...NONE.

80

In the hours before

Special weather statement, Jun 3, 12:17 PM CST, 3 hours 43 minutes before
ALZ001>050-032000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
117 PM CDT MON JUN 3 2002

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

AN AREA OF HIGH PRESSURE WILL REMAIN ACROSS THE AREA THROUGH
TONIGHT...ALLOWING HOT AND DRY CONDITIONS TO CONTINUE.

NO HAZARDOUS WEATHER IS EXPECTED.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.

WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 0
BIRMINGHAM IS 0
MONTGOMERY IS 0

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Madison

When
June 3, 4:00 PM CST
Where
Madison forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.763, -86.550 (the zone’s center; the record gives no point)

The afternoon high temperature measured at the Huntsville International Airport was 95 degrees. This reading tied the previous record high temperature last set in 1998.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300427.